Drug interactions between metformin and Qsymia
Interactions between your drugs
phentermine ↔ metformin
Applies to:Qsymia (phentermine/topiramate) and metformin
As you lose weight during treatment with phentermine, your dosage requirement of metFORMIN or any other diabetic medications you are receiving may change. You may need more frequent monitoring of your blood sugar and adjustment of your diabetic regimen both during and after treatment with phentermine. Let your doctor know if you experience hypoglycemia, or low blood sugar. Symptoms of hypoglycemia include headache, dizziness, drowsiness, nervousness, confusion, tremor, nausea, hunger, weakness, perspiration, palpitation, and rapid heartbeat. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
metformin ↔ topiramate
Applies to:metformin and Qsymia (phentermine/topiramate)
Talk to your doctor before using topiramate together with metFORMIN. Combining these medications may increase the risk of a rare but serious and potentially life-threatening condition known as lactic acidosis, which is a buildup of lactic acid in the blood that can occasionally occur during treatment with metformin-containing products. Lactic acidosis is more likely to occur if you have kidney or liver disease, acute or unstable congestive heart failure, dehydration, or an excess intake of alcohol. You should seek immediate medical attention if you develop potential signs and symptoms of lactic acidosis such as fatigue, weakness, muscle pain, increasing drowsiness, abdominal pain or discomfort, slow or irregular heartbeat, breathing difficulty, chills, and other unusual symptoms. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Drug Interaction Classification
|No information available.|
Do not stop taking any medications without consulting your healthcare provider.